Pain Killers OTC Related To Hearing Loss

A recent study suggests that taking pain relievers regularly can do you more harm than good. Pain Killers OTC have been linked to hearing loss and other serious conditions in the past. Hence, efforts to warn and inform the public are being made.

A long-term data on almost 56,000 U.S. women have been analyzed by researchers and they have discovered that non-steroidal anti-inflammatories (NSAIDS) usage for over six years increases the risk of hearing problems compared to drug usage for a year or less. Common drugs include Ibuprofen (Motrin), Naproxen (Aleve) and Acetaminophen (Tylenol).

"Even though these medications are sold without requiring a prescription, they do have potential side effects, one of which is a higher risk of hearing loss; they have also been shown to be associated with a higher risk of hypertension and other important medical conditions," said Dr. Gary Curhan, a Harvard University and Brigham and Women's Hospital in Boston researcher.

The news also noted Curhan saying that these pain killers OTC are generally safe when taken in doses in a short time. In the study, women who took NSAIDS at least twice a week for over six years were 10 percent more likely to report hearing loss compared to those who used it in less than a year.

As per CBC, Aspirin has been reported to cause ringing in the ears while Acetaminophen was reported to cause defective hearing. It comes as a shock that 19,000 women from the study's population developed it. Researchers came up with an estimate of 5.5 percent of it are caused by NSAIDS or Acetaminophen.

The study conducted on Pain killers OTC is an observational study, which means most of the cases of hearing loss were not measured objectively by hearing tests. A possibility that some women who experience hearing loss in the study may have be experiencing other causes for the condition.

© 2017 iTech Post All rights reserved. Do not reproduce without permission.

More from iTechPost